Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 417, NWS Raleigh, NC

August 7, 20084 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Aug 7, 2008, 7:03 PM EDT for 4 counties in North Carolina. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2008, 7:03 PM EDT (23:03 UTC)
Expired
Aug 7, 2008, 7:45 PM EDT
In force
42 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Anson County, NC, Montgomery County, NC, Richmond County, NC, Stanly County, NC

The radar

The Columbia radar (KCAE), 155 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 7:18 PM EDTTSTM WND DMG3 Ene Oakboro, NCTREE DOWN ON A HOUSE JUST NORTHEAST OF OAKBORO. RADAR ESTIMATED TIME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 7, 2:10 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 767 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -82 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
767 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1002 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-82 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
-0.2
Supercell composite
-1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 072303
SVRRAH
NCC007-123-153-167-072345-
/O.NEW.KRAH.SV.W.0417.080807T2303Z-080807T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
703 PM EDT THU AUG 7 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ANSON COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHERN STANLY COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHWESTERN MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA
  NORTHWESTERN RICHMOND COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 745 PM EDT

* AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM STANFIELD TO       
  ANSONVILLE...MOVING EAST AT 16 MPH.   PENNY SIZED HAIL AND WINDS   
  IN EXCESS OF 58 MPH ARE LIKELY WITH THIS   STORM.

* LOCATIONS IMPACTED INCLUDE...
  ANSONVILLE...
  OAKBORO...
  NORWOOD...

A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3525 8046 3536 8007 3514 7977 3503 8019
      3507 8030 3518 8029 3516 8034 3517 8038
      3516 8040 3516 8043 3515 8045 3518 8050
      3519 8050
TIME...MOT...LOC 2303Z 257DEG 14KT 3520 8040 3511 8017

$$

JO
2 follow-up statements
000 
WWUS52 KRAH 072318
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
718 PM EDT THU AUG 7 2008

NCC007-123-153-167-072345-
/O.CON.KRAH.SV.W.0417.000000T0000Z-080807T2345Z/
ANSON NC-STANLY NC-MONTGOMERY NC-RICHMOND NC-
717 PM EDT THU AUG 7 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHWESTERN RICHMOND...SOUTHWESTERN MONTGOMERY...SOUTHERN STANLY
AND NORTHERN ANSON COUNTIES...

AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM OAKBORO TO ANSONVILLE...MOVING EAST AT 
20 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... NORWOOD...MOUNT GILEAD
AND COVINGTON.

IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND 
HEAVY RAIN. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3525 8046 3536 8007 3514 7977 3503 8019
      3507 8030 3518 8029 3516 8034 3517 8038
      3516 8040 3516 8043 3515 8045 3518 8050
      3519 8050
TIME...MOT...LOC 2317Z 257DEG 14KT 3522 8031 3512 8010

$$

JO
000 
WWUS52 KRAH 072333
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
733 PM EDT THU AUG 7 2008

NCC007-123-153-167-072345-
/O.CON.KRAH.SV.W.0417.000000T0000Z-080807T2345Z/
ANSON NC-STANLY NC-MONTGOMERY NC-RICHMOND NC-
733 PM EDT THU AUG 7 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHWESTERN RICHMOND...SOUTHWESTERN MONTGOMERY...SOUTHERN STANLY
AND NORTHERN ANSON COUNTIES...

AT 731 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NORWOOD TO 
ANSONVILLE...MOVING EAST AT 16 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3525 8046 3536 8007 3514 7977 3503 8019
      3507 8030 3518 8029 3516 8034 3517 8038
      3516 8040 3516 8043 3515 8045 3518 8050
      3519 8050
TIME...MOT...LOC 2333Z 257DEG 14KT 3523 8017 3514 8003

$$

JO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:37 PM EDT, 4 hours 26 minutes earlier.

Area forecast discussion, Aug 7, 2:37 PM EDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
237 PM EDT THU AUG 7 2008

.SYNOPSIS...
A COLD FRONT WILL DRIFT SLOWLY SOUTH ACROSS CENTRAL NORTH CAROLINA
THIS EVENING...ENHANCING THE CHANCE FOR SHOWERS AND THUNDERSTORMS
LATE IN THE DAY PARTICULARLY IN THE SANDHILLS AND THE SOUTHEAST
COASTAL PLAIN. HIGH PRESSURE WILL BRING DRIER AND COOLER AIR TO THE
REGION FRIDAY THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH FRIDAY/...
AS OF 230 PM THURSDAY...

...SEVERE THUNDERSTORM WATCH ISSUED UNTIL 10 PM ROUGHLY ALONG AND
SOUTH OF A ROCKY MOUNT...RALEIGH...TO ALBEMARLE LINE...

SCATTERED THUNDERSTORMS ALREADY BEGINNING TO DEVELOP IN THE CENTRAL
AND SOUTHERN SECTIONS OF THE CWA AS DPVA SPREADS INTO THE AREA FROM
THE SHORTWAVE APPROACHING FROM THE NORTHWEST. EXPECT THUNDERSTORMS
TO CONTINUE TO DEVELOP AND INTENSIFY IN THE WATCH AREA THROUGH EARLY
THIS EVENING AS MORE SIGNIFICANT UPPER LEVEL DIVERGENCE SPREADS INTO
THE AREA IN ASSOCIATION WITH A 100 KT 250MB JET MOVING OFFSHORE THE
MID ATLANTIC...PLACING US IN THE FAVORABLE RIGHT ENTRANCE REGION. IN
ADDITION...THE LATEST 12Z GUIDANCE ALSO SHOWS ANOTHER 80 KT JET
NOSING IN FROM TN BY EARLY THIS EVENING...WITH OUR REGION ENTERING
INTO THE LEFT EXIT OF THAT JET. THIS DUAL JET STRUCTURE COMBINED
WITH MUCAPES OF 2000-3000 J/KG SHOULD BE SUFFICIENT TO MAINTAIN
NUMEROUS STORMS ACROSS THE SOUTHERN TIER....WITH COVERAGE DECREASING
FURTHER NORTH WHERE THE INSTABILITY IS NOT AS ROBUST.

DEEP LAYER SHEAR INCREASES LATE THIS AFTERNOON WITH 0-6KM BULK SHEAR
RISING TO 35-40 KT. THIS WILL BE SUPPORTIVE OF MULTICELLULAR STORMS
AND PERHAPS AN ORGANIZED SUPERCELL IF THE SHEAR VERIFIES CLOSER TO
40 KT. INVERTED V PROFILES IN THE BOUNDARY LAYER SUGGEST DAMAGING
WINDS WILL BE THE PRIMARY THREAT ALTHOUGH LARGE HAIL WOULD ACCOMPANY
ANY MORE ORGANIZED STORMS.

THE FRONT WILL BEGIN TO PUSH THROUGH THE REGION FROM NW TO SE
TONIGHT...SERVING TO GRADUALLY STABILIZE THE ATMOSPHERE AS DRIER AIR
FILTERS IN. WILL TAPER POPS ACCORDINGLY THIS EVENING...LIMITING
CHANCE POPS TO THE SOUTHEAST ZONES LATE THIS EVENING WITH ALL AREAS
BECOMING DRY BY SUNRISE FRIDAY. THE SEVERE THREAT SHOULD DIMINISH BY
LATE EVENING AS INSTABILITY IS GRADUALLY LOST.

A FABULOUS FRIDAY LOOKS TO TAKE SHAPE ACROSS CENTRAL NORTH CAROLINA
IN THE WAKE OF THE FRONT. FORECAST SOUNDINGS SHOW A VERY DEEP AND
DRY MIXED BOUNDARY LAYER THAT SHOULD RESULT IN DEWPOINTS CRASHING
INTO THE 50S TOMORROW AFTERNOON...WITH THE POSSIBILITY OF SOME
DEWPOINTS IN THE 40S IN THE NW PIEDMONT. FORECAST THICKNESSES
INDICATE HIGHS IN THE MID 80S NW TO AROUND 90 SE...LOWER THAN MAV
GUIDANCE. THIS PRODUCES AFTERNOON RELATIVE HUMIDITIES OF AROUND 30
PERCENT...VERY PLEASANT FOR THIS TIME OF YEAR.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
AS OF 145 PM THURSDAY...

AN UNSEASONABLY DEEP UPPER LEVEL TROUGH WILL EXTEND THROUGH THE
MID-ATLANTIC INTO THE SOUTHEAST STATES THROUGH THE WEEKEND. THE GEFS
AND SREF ARE CONTINUING TO SHOW 500 MB HEIGHTS ACROSS NORTH CAROLINA
AS MUCH AS 3-4 STANDARD DEVIATIONS BELOW NORMAL...WHICH IS QUITE
SIGNIFICANT. ONE WOULD THINK THAT THIS SHOULD RESULT IN TEMPS THAT
ARE WELL BELOW NORMAL...HOWEVER...THE LATEST GFS/NAM LOW LEVEL
(1000-850MB) THICKNESSES HAVE ACTUALLY INCREASED COMPARED TO
PREVIOUS RUNS...AND THESE LATEST THICKNESSES...IN ADDITION TO THE
LATEST MOS GUIDANCE...ARE SUGGESTING HIGH TEMPS ONLY SLIGHTLY BELOW
NORMAL...IN THE MID/UPPER 80S. EVEN WITH 500 MB HEIGHTS WELL BELOW
NORMAL...THIS IS NOT ALL THAT UNREASONABLE GIVEN THAT THE EARLY
AUGUST SUN IS QUITE STRONG AND IT IS DIFFICULT TO GET BELOW NORMAL
TEMPS THIS TIME OF YEAR WITHOUT CONVECTION AND/OR WIDESPREAD CLOUD
COVER. LOWS WILL BE UNSEASONABLY COOL WITH EXCELLENT RADIATIONAL
COOLING CONDS AND A DRY AIRMASS IN PLACE...WITH TEMPS IN THE UPPER
50S TO LOWER 60S ON SAT/SUN...AND LOWER/MID 60S ON MONDAY.

PRECIP CHANCES ON SATURDAY APPEAR BASICALLY NIL...WITH FCST
SOUNDINGS LOOKING JUST TOO DRY (PWAT VALUES LESS THAN 1) TO SUPPORT
CONVECTION. ALTHOUGH A BRIEF ISOLATED SHOWER WOULD NOT BE COMPLETELY
OUT OF THE QUESTION IF A MODEST SHORTWAVE IN CYCLONIC FLOW ALOFT
WERE TO CROSS THE AREA DURING THE AFTERNOON HOURS...THIS POSSIBILITY
IS JUST TOO REMOTE TO MENTION ANYTHING OTHER THAN A DRY FCST FOR SAT
AND SAT NIGHT. ON SUNDAY...FCST SOUNDINGS ARE SHOWING INCREASING
MOISTURE ACROSS THE AREA...WITH PWAT VALUES RISING INTO THE 1.25 TO
1.75 RANGE. THE GFS IS LESS ENTHUSIASTIC ABOUT THIS MOISTURE RETURN
THAN THE NAM...HOWEVER...THE MODELS ARE HINTING AT SHORTWAVE ENERGY
ENTERING THE AREA IN DEEP CYCLONIC FLOW ALOFT...AND THE MID/UPPER
LEVELS ARE COOLER THAN NORMAL DUE TO THE UNSEASONABLY DEEP
TROUGHING...SO THIS MAY HELP SUFFICIENT INSTABILITY DEVELOP DESPITE
RELATIVELY LOW TEMPS/DEWPOINTS. AT THIS TIME...HAVE DECIDED TO
INCLUDE A SLIGHT CHANCE OF SHOWERS/STORMS TO THE FORECAST ON SUNDAY
AFT/EVE. -VINCENT

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 130 PM THURSDAY...

MODELS SHOW THE UNSEASONABLY STRONG TROUGH OVER THE AREA WEAKENING
AND SHIFTING TO THE NORTH AND EAST BY TUESDAY...CAUSING GENERALLY
DRY CONDITIONS EARLY IN THE EXTENDED PERIOD. THE GFS/ECMWF INDICATE
THAT A WEAK UPPER LEVEL TROUGH MAY MOVE INTO THE AREA WEDNESDAY INTO
THURSDAY CAUSING THE POTENTIAL FOR CONVECTION ON THOSE DAYS...
ALTHOUGH DISCREPANCIES IN THE POSITION OF THIS TROUGH IN THE LONG
RANGE MODELS PRECLUDE MENTIONING POPS HIGHER THAN SLIGHT OR LOW
CHANCE AT THIS TIME. TEMPERATURES DURING THIS PERIOD WILL HAVE HIGHS
IN THE UPPER 80S TO LOWER 90S AND LOWS IN THE UPPER 60S TO LOWER
70S. -WILSON

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 120 PM THURSDAY...

CHANCES FOR CONVECTION WILL INCREASE LATE THIS AFTERNOON AND PERSIST
INTO THIS EVENING INVOF RDU/FAY/RWI. THIS IS DUE TO AN APPROACHING
UPPER LEVEL DISTURBANCE AND ATTENDANT COLD FRONT THAT WILL INTERACT
WITH AN INCREASINGLY UNSTABLE ATMOSPHERE. THE REGION ALSO COMES
UNDER THE DIVERGENT RIGHT ENTRANCE REGION OF A 100 KT JET THAT
PIVOTS NORTHEAST ACROSS THE MID ATLANTIC REGION. WITH THE BEST
CHANCES OF CONVECTION BEING AT RDU/RWI/FAY...WILL INTRODUCE A CB
GROUP STARTING LATE THIS AFTERNOON AND LASTING INTO THE EVENING.
DEEP WESTERLY FLOW LIKELY TO KEEP CONVECTION SCATTERED IN
NATURE...SO TRYING TO PINPOINT TSTM DEVELOPMENT AT THIS JUNCTURE IS
NOT WISE. ONCE CONVECTION INITIATES... WILL AMEND TAFS TO HIGHLIGHT
ANY INCREASING TSTM POTENTIAL AT THE TERMINALS. GSO/INT DO NOT
APPEAR TO BE IN AS FAVORABLE AREA FOR CONVECTION WITH LOWER
DEWPOINTS AND LESSER INSTABILITY IN PLACE. OUTSIDE OF
CONVECTION...VFR CONDITIONS SHOULD PREVAIL.

THE COLD FRONT PUSHES SOUTH OF CENTRAL NORTH CAROLINA BY EARLY
FRIDAY MORNING. MAINLY CLEAR SKIES ARE EXPECTED FOR FRIDAY WITH A
NORTHWEST WIND AROUND 10 KT.

A DEEP TROUGH ENCOMPASSES THE EASTERN STATES THROUGH THE WEEKEND.
DRIER AIR ASSOCIATED WITH THE TROUGH SHOULD RESULT IN GENERALLY VFR
CONDITIONS THROUGH THE BEGINNING OF NEXT WEEK.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...JFB
NEAR TERM...JFB
SHORT TERM...VINCENT
LONG TERM...WILSON
AVIATION...JFB
Hazardous weather outlook, Aug 7, 2:17 PM EDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
217 PM EDT THU AUG 7 2008

NCZ027-028-040>043-073>078-083>086-088-089-081000-
NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-
LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
217 PM EDT THU AUG 7 2008

...SEVERE THUNDERSTORM WATCH 814 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE
THIS AFTERNOON AND INTO THE EVENING AS AN UPPER LEVEL DISTURBANCE
AND COLD FRONT APPROACH THE AREA. AS WINDS IN THE ATMOSPHERE
STRENGTHEN...SOME  OF THE STORMS COULD BECOME STRONG TO SEVERE.
THE PRIMARY THREAT FROM ANY SEVERE STORM WILL BE DAMAGING WINDS IN
EXCESS OF 60 MPH. HOWEVER...LARGE HAIL IS POSSIBLE WITH THE
STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS HAVE BEEN ACTIVATED IN SUPPORT OF THE SEVERE
THUNDERSTORM WATCH. SPOTTERS ARE ENCOURAGED TO REPORT SEVERE
WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR
LATER WATCHES AND WARNINGS.

NCZ007>011-021>026-038-039-081000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-
217 PM EDT THU AUG 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE
THIS AFTERNOON AND INTO THE EVENING AS AN UPPER LEVEL DISTURBANCE
AND COLD FRONT APPROACH THE AREA. AS WINDS IN THE ATMOSPHERE
STRENGTHEN...A FEW OF THE STORMS COULD BECOME STRONG TO SEVERE.
WHILE THE GREATEST THREAT WILL BE ROUGHLY SOUTH OF THE U.S.
HIGHWAY 64 CORRIDOR...AN ISOLATED SEVERE STORM CANNOT BE RULED OUT
IN THE FAR NORTHWEST AND NORTHERN PIEDMONT. THE PRIMARY THREAT
FROM ANY SEVERE STORM WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH.
HOWEVER...LARGE HAIL IS POSSIBLE WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER
ASSOCIATED WITH THESE STORMS.

JFB

In the hours before

Local storm report, Aug 7, 6:23 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
623 PM EDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     3 S LEMON SPRINGS       35.33N 79.19W
08/07/2008                   LEE                NC   LAW ENFORCEMENT

            ONE TREE DOWN ACROSS SHERIFF WATSON RD.

&&

SMITH
Local storm report, Aug 7, 6:40 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
640 PM EDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     TSTM WND DMG     1 ESE OLIVIA            35.36N 79.09W
08/07/2008                   HARNETT            NC   LAW ENFORCEMENT

            TREE DOWN ON BARBEQUE CHURCH RD.

&&

SMITH
Local storm report, Aug 7, 6:42 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
642 PM EDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     TSTM WND DMG     1 SSE OLIVIA            35.36N 79.10W
08/07/2008                   HARNETT            NC   LAW ENFORCEMENT

            TREES DOWN ON OLIVIA RD NEAR THE TOWN OF OLIVIA.

&&

SMITH
Local storm report, Aug 7, 6:52 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
652 PM EDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     TSTM WND DMG     1 ESE OLIVIA            35.36N 79.09W
08/07/2008                   HARNETT            NC   LAW ENFORCEMENT

            TREE DOWN ON BARBEQUE CHURCH RD.

&&

SMITH
Special weather statement, Aug 7, 6:54 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
654 PM EDT THU AUG 7 2008

NCZ074-083-084-080000-
ANSON-MONTGOMERY-RICHMOND-
654 PM EDT THU AUG 7 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHERN
RICHMOND...SOUTHWESTERN MONTGOMERY AND NORTHERN ANSON COUNTIES
THROUGH 800 PM EDT...

AT 654 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 7 MILES
NORTH OF POLKTON...OR JUST WEST OF ANSONVILLE...MOVING EAST
AT 20 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR ANSONVILLE AROUND 715 PM EDT...
COVINGTON AROUND 800 PM EDT.

GUSTY WINDS OF 40 MPH...VERY HEAVY RAIN AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE
WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS.

JO
Special weather statement, Aug 7, 7:00 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
700 PM EDT THU AUG 7 2008

NCZ073-080000-
STANLY-
700 PM EDT THU AUG 7 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS STANLY COUNTY THROUGH 800 PM
EDT...

AT 700 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
STANFIELD...OR ABOUT 16 MILES NORTHEAST OF MONROE...MOVING EAST AT 19
MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR OAKBORO AROUND 710 PM EDT...
NORWOOD AROUND 750 PM EDT.

GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE
WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS.

JO

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 2:50 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond40 min
Aug 7, 3:04 PM EDTSevere Thunderstorm WarningRAHScotland56 min
Aug 7, 3:22 PM EDTSevere Thunderstorm WarningRAHHarnett, Johnston, Sampson, Wayne38 min
Aug 7, 3:31 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke44 min
Aug 7, 3:55 PM EDTSevere Thunderstorm WarningRAHWayne40 min
Aug 7, 4:06 PM EDTSevere Thunderstorm WarningRAHCumberland, Sampson54 min
Aug 7, 5:07 PM EDTSevere Thunderstorm WarningRAHSampson24 min
Aug 7, 5:16 PM EDTSevere Thunderstorm WarningRAHHoke, Montgomery, Moore44 min
Aug 7, 6:12 PM EDTSevere Thunderstorm WarningRAHHarnett, Lee48 min
Aug 7, 7:50 PM EDTSevere Thunderstorm WarningRAHMontgomery40 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.